Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Pain associated with long term treatment of HIV
Jul 17, 2009

Dr. Henry,

I started having deep aches in all my joints 2 years ago. I have been treated for HIV for 15 years with normal CD4 cell counts and non detectable Viral Loads and no other major illnesses. My specialist sent the inflammatory lab work up that is negative and sent me to a rhuematologist. I was told that there is a link between long term HIV survival and swelling of the joints. Rhuematologist identified edema at the joints, and said just take pain killers, we cant fix it and we arent sure if its a process of the virus or the use of powerful medications for so many years. Is there any evidence to back this up and have you heard of any viable treatments for the problem?

Response from Dr. Henry

I have not seen credible data clearly linking long tern successful HIV treatment with swelling of joints or specific drugs with that problem either. In our large HIV clinic we also have not been seeing a trend of increasing joint problems above and beyond what might be expected with an aging population with increased rates of osteoarthritis and other forms of arthritis similar to what is seen in the HIV- population. KH



Previous
dermatographia???
Next
can we boost cialis effects?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement